Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 28, 2022, 10:45 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2022, 10:45 PM MST (05:45 UTC)
- Expired
- Mar 1, 2022, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4404 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWUS75 KRIW 010545 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1045 PM MST Mon Feb 28 2022 WYZ002-003-011500- /O.NEW.KRIW.HW.W.0007.220301T0545Z-220301T1500Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 1045 PM MST Mon Feb 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST TUESDAY... * WHERE...Absaroka Mountains and Cody Foothills. * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. Localized gusts of 75 to 90 mph in the Absaroka Mountains. * WHERE...Absaroka Mountains and Cody Foothills. The strongest winds will be west and north of the city of Cody. * WHEN...Until 8 AM Tuesday. * IMPACTS...Mainly to transportation. Elevated blowover risk, especially for light and high profile vehicles, including campers and tractor trailers. Also high winds could do some light roof damage. * ADDITIONAL DETAILS...A spotter near Wapiti reported a peak wind gust of 91 mph around 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... In a parking lot, park into the wind to minimize the possibility of your car door hitting another parked vehicle. Use caution if you must drive. && $$ 21
1 follow-up statement
325 WWUS75 KRIW 011457 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 757 AM MST Tue Mar 1 2022 WYZ002-003-011600- /O.EXP.KRIW.HW.W.0007.000000T0000Z-220301T1500Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 757 AM MST Tue Mar 1 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... The High Wind Warning for the Absaroka Mountains and the Cody Foothills will be allowed to expire at 8 AM MST this morning. Last night and overnight, winds gusted between 70 to 90 mph at some locations in the mountains such as Wapiti and Chief Joseph Pass, and around 60 mph in the lower elevations. These high winds are expected to decrease this morning, but will remain strong through the day. Wind gusts up to 60 mph are likely in some mountain area and between 40 to 50 mph in the lower elevations. The strong wind will then decrease early this evening. $$ For more information from the National Weather Service visit https://weather.gov/riw McDonald
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 28, 10:27 PM MST, 18 minutes earlier.
Area forecast discussion, Feb 28, 10:27 PM MST, 18 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1027 PM MST Mon Feb 28 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 221 PM MST Mon Feb 28 2022 An upper-level ridge of high pressure will continue to strengthen over the region over the next 36 hours. Temperatures have warmed significantly from Sunday's highs, and this trend will continue into Tuesday. Temperatures Tuesday warm another 4 to 8 degrees above today's highs, leading to well-above average warmth. Gusty winds will be the primary weather concern this evening and into Tuesday, especially in the lee of mountain ranges and in the wind corridor from Sweetwater to Natrona county. Expect widespread gusts 35 to 50 mph. Locations in the foothills west of Clark WY and the highest peaks of the Absarokas could see even stronger gusts in excess of 55 mph. Exercise caution over the next couple days if driving a high-profile vehicle through these areas. Atmospheric moisture will flow through the apex of the prevailing ridge, bringing abundant precipitation to the Rockies of Idaho and Montana tonight into Tuesday. The far southern edge of this moisture plume will impinge on the mountains of northwestern Wyoming, bringing isolated, light, upslope snow showers to the higher peaks. Lower elevation snow accumulations for the valleys of northwestern Wyoming (such as Jackson Hole) should be limited to a trace or less. Locations east of the Divide and the Upper Green River Basin should remain completely dry, with only high cirrus accompanying the warm temperatures. .LONG TERM...(Wednesday through Monday) Issued at 221 PM MST Mon Feb 28 2022 Wednesday and Thursday will be fairly pleasant as ridging aloft keeps the weather relatively quiet and warmer. As usual, breezy conditions are likely along the Wind Corridor and in the lee of the Absarokas. High temperatures in the lower elevations will peak in the 50s and 60s east of the Divide and across southern areas. this could lead to some ice jamming on streams and rivers, given this will be a notable multi-day warm-up. Have kept light PoPs across the far northwest to account for any weak showers, but elsewhere will remain dry through Thursday. The pattern begins to change Friday as the ridge breaks down and a strong, messy trough begins to take over. A cold front should move through on Friday, with snow beginning across the west. Precipitation will move across the rest of the area through the weekend, with the best chance still looking like Saturday for most locations. Currently have at least a little snow across the entire area as models show the low passing favorably (for snow) from our southwest to northeast. Like previous shifts, have slowed the onset of PoPs on Friday as the NBM had them ramping up about 18 hours too early compared to other guidance. In summary, a return to winter is expected this weekend, with snow chances and colder temperatures persisting into early next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1020 PM MST Mon Feb 28 2022 VFR conditions are expected at all terminals through the TAF period. Strong southwest to west winds will occur in typical areas such as from South Pass to Casper, as well as the Absaroka Mountains and Cody Foothills through about 00Z Wednesday. Both KCOD and KCPR will be impacted by the strong winds and low-level wind shear if the winds lighten up a bit. Also windy northwest flow will be observed at Dubois through at least 00Z Wednesday. Isolated, brief snow showers are expected over the northwest with only a remote chance of them directly impacting KJAC. However surrounding mountains will have a better chance, so will have VCSH at KJAC. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 221 PM MST Mon Feb 28 2022 Temperatures continue to be mild and well above average today through Thursday. Snow-melt could begin to occur for some mid- slope elevations. Expect gusty winds and some modest afternoon mixing through mid-week. Any light snowfall tonight into Tuesday will be limited to the mountains of northwestern Wyoming, with a stray flurry or sprinkle possible in the valleys of the northwest. High cirrus will obscure the sun at times, but generally clear skies are forecast through mid-week. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VandenBoogart LONG TERM...Myers AVIATION...Murrell FIRE WEATHER...VandenBoogart
Hazardous weather outlook, Feb 28, 2:02 AM MST, 20 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 202 AM MST Mon Feb 28 2022 WYZ001>020-022>030-010915- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 202 AM MST Mon Feb 28 2022 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Strong west winds are expected over the Absarokas and in the Clark area tonight. Sudden gusts 50 to 55 mph are possible, with isolated gusts up to 60 mph near Clark. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Friday...Snow moves into the west. Temperatures drop as a cold front moves through the area. Saturday and Sunday...Snow is possible across the area. Temperatures will be below average. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.